MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS
Model Number 1873
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device fracture occurred.An 8f guidezilla ii guide extension catheter was selected for use inside an 8f mach 1 guide catheter.The procedure was 3 hour chronic total occlusion (cto) procedure.The target lesion was located in the middle left anterior descending cto artery.Upon successful crossing of cto and intervention, the guidezilla ii catheter was removed without resistance.During withdrawal, only the hypotube was removed.It was observed that the guidezilla ii fractured at the neck within the mach 1 guide catheter.The physician secured the fractured distal end of the guidezilla ii and removed the mach 1 and guidezilla ii successfully together.The procedure was completed with the original device used.No complications were reported and patient condition was fine.The patient was discharged the following day.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a guidezilla ii guide extension catheter with an introducer sheath.The hypotube and collar were microscopically and visually inspected.Visual inspection revealed that the distal shaft was separated at the collar.The distal shaft did not return for product analysis.The collar appears to be slightly flattened.There were kinks on the hypotube at 45cm and 73cm from the handle.Microscopic inspection revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the distal shaft at the collar was separated.
 
Event or Problem Description

Brand Name
GUIDEZILLA II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9136321
Report Number2134265-2019-11755
Device Sequence Number16791578
Product Code DQY
UDI-Device Identifier08714729939481
UDI-Public08714729939481
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K163314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Model Number1873
Device Catalogue Number1873
Device Lot Number0021441618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 8F MACH 1; GUIDE CATHETER: 8F MACH 1